MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. FISHER SURE-VUE HCG URINE DIPSTICK; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. FISHER SURE-VUE HCG URINE DIPSTICK; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-111
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results pending completion of the investigation.H3 other text : although requested, device return is not anticipated.
 
Event or Problem Description
The customer reported receiving a total of four false positive hcg results on the sure-vue hcg urine test for four patients.The four patients were tested in an infertility clinic and the customer reported noted 3 false positive results on lot hcg2042082 and 1 on lot hcg2042074.A fresh urine sample was provided in each instance and the samples appeared "normal".The customer indicated the test was performed according to the package insert and the results were read at 4 minutes.Repeat tests with the same kits were performed for all four patients and negative results were obtained.No adverse event reported.See mdr 2027969-2023-00108 and 2027969-2023-00109 for additional false positive results on lot hcg2042082 and mdr 2027969-2023-00110 for the reported false positive on lot hcg2042074.
 
Event or Problem Description
The customer reported receiving a total of four false positive hcg results on the sure-vue hcg urine test for four patients.The four patients were tested in an infertility clinic and the customer reported noted 3 false positive results on lot hcg2042082 and 1 on lot hcg2042074.A fresh urine sample was provided in each instance and the samples appeared "normal".The customer indicated the test was performed according to the package insert and the results were read at 4 minutes.Repeat tests with the same kits were performed for all four patients and negative results were obtained.No adverse event reported.See mdr 2027969-2023-00109 and 2027969-2023-00110 for additional false positive results on lot hcg2042082 and mdr 2027969-2023-00108 for the reported false positive on lot hcg2042074.
 
Additional Manufacturer Narrative
Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine and 25 miu/ml cut-off urine samples.The results were read at 3 and 4 minutes for devices tested with hcg-negative clinical urine and all devices yielded valid negative results.The results were read at 3 minutes for devices tested with cut-off samples and all devices yielded valid positive results.No false results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: - very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.- a number of conditions other than pregnancy, including trophoblastic disease and certain nontrophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.- this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.H6 - adverse event problem: updated as investigation completed.H10 - additional mfg narrative: updated as investigation completed.D4 - model #: previously reported as fhc-101.Correct information is fhc-111.H3 other text : although requested, device return is not anticipated.
 
Additional Manufacturer Narrative
Results pending completion of the investigation.B5 - describe event or problem: updated to "see mdr 2027969-2023-00109 and 2027969-2023-00110 for additional false positive results on lot hcg2042082 and mdr 2027969-2023-00108 for the reported false positive on lot hcg2042074." h3 other text : although requested, device return is not anticipated.
 
Event or Problem Description

Brand Name
FISHER SURE-VUE HCG URINE DIPSTICK
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key18134237
Report Number2027969-2023-00107
Device Sequence Number7753362
Product Code JHI
UDI-Device Identifier00613647000588
UDI-Public(01)00613647000588(17)240430(10)HCG2042082
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K993203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberFHC-111
Device Catalogue Number23900527
Device Lot NumberHCG2042082
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer11/14/2023
11/20/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date11/14/2023
11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale